MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL 6.9QT RED VENTED CAP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL 6.9QT RED VENTED CAP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305489
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Device manufacture date: unknown.Device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 of the bd sharps coll 6.9qt red vented cap will not stay shut or cannot close it.The following information was provided by the initial reporter: last three cases have been problematic on the latch, it will not stay shut or you cannot close it.It just keeps popping back up or you cannot get it to latch, cannot put enough pressure to get it to latch.
 
Additional Manufacturer Narrative
No samples or photos were returned by the customer.It was reported by the customer the latch will not stay shut or you cannot close it.Requirement(s):the temporary close & permanent close should operate as designed.Investigation: no updates were received on this complaint from the customer other than the notification.No pictures or samples were received which limits investigation.A full dhr review was conducted, and no issues were detected during this run.Corrective and/preventive action: a scar was issued to flextronics for non-conforming caps (ncr#769).The supplier¿s response is attached.Conclusion : the original scar event generated a qc alert which went out to the shop floor for the remainder of the run.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information.

Brand Name
BD SHARPS COLL 6.9QT RED VENTED CAP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16219608
Report Number2243072-2023-00050
Device Sequence Number12635451
Product Code FMI
UDI-Device Identifier00382903054893
UDI-Public(01)00382903054893
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305489
Device Catalogue Number305489
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown